Alert archive / Oklahoma / Special Weather Statements in 2009

Special Weather Statement, NWS Tulsa, OK

April 26, 2009Osage County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Apr 26, 2009, 4:21 AM CDT for Osage County, Oklahoma. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2009, 4:21 AM CDT (09:21 UTC)
Expired
Apr 26, 2009, 5:15 AM CDT
In force
54 min
Issued by
NWS Tulsa, OK

County Osage County, OK

The radar

The Wichita radar (KICT), 111 km from the middle of the area, began a volume at 09:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.4 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2009-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1154 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2009-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1154 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1359 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.7
Supercell composite
9.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KTSA 260921
SPSTSA

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
421 AM CDT SUN APR 26 2009

OKZ054-261015-
OSAGE OK-
421 AM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 421 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF GRAINOLA...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3700 9628 3697 9626 3682 9675 3696 9676
      3699 9675 3700 9674
TIME...MOT...LOC 0921Z 239DEG 26KT 3687 9684

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Apr 26, 3:26 AM CDT, 55 minutes earlier.

Area forecast discussion, Apr 26, 3:26 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
326 AM CDT SUN APR 26 2009

.DISCUSSION...

A SURFACE FRONT THAT HAS BEEN THE FOCUS FOR SEVERE CONVECTION AND
POSSIBLE TORNADIC ACTIVITY TO OUR WEST OVERNIGHT HAS MOVED VERY
LITTLE OVER THE PAST 12 HOURS. STRONG STORMS HAVE SO FAR JUST
SKIRTED THE NORTHWEST CORNER OF OSAGE COUNTY DURING THE OVERNIGHT
HOURS. CURRENTLY IT APPEARS THAT THIS ROUND OF CONVECTION WILL
CONTINUE TO SLOWLY TRANSLATE NORTHWARD INTO KANSAS... ALTHOUGH THE
SOUTHERN-MOST CELL IS TRYING TO TRACK DUE EAST... SOUTH OF THE
KANSAS BORDER.

VERY STRONG SOUTHWEST UPPER FLOW IS EXPECTED TO MIX DOWN GUSTS TO
AROUND 40 MPH TODAY ACROSS MUCH OF NORTHEAST OKLAHOMA. THUS WILL
ISSUE A WIND ADVISORY FOR THE AREA IN QUESTION. THE STRONG UPPER
FLOW... COMBINED WITH EMBEDDED RIPPLES IN A BROAD SHORTWAVE TROUGH
WILL CONTINUE TO INITIATE CONVECTION THROUGHOUT TODAY AND MONDAY.
MOST OF THE STRONG ACTIVITY TODAY SHOULD AGAIN BE MOSTLY
ASSOCIATED WITH THE SURFACE FRONT WHICH IS PROGGED TO DRIFT NORTH-
WESTWARD... A LITTLE FURTHER AWAY FROM THE FORECAST AREA.
INSTABILITY ACROSS OUR AREA... WHICH LIES IN THE WARM SECTOR...
REMAINS HIGH. THEREFORE ANY CONVECTION THAT CAN GET GOING TODAY IN
OUR AREA HAS A CHANCE OF REACHING SEVERE LIMITS. LARGE HAIL WOULD
BE THE MAJOR THREAT FROM THIS ACTIVITY.

PRECIPITATION CHANCES WILL INCREASE GREATLY TONIGHT AND INTO MONDAY
ACROSS THE FORECAST AREA. THE FRONT IS PROGGED TO GET A PUSH
SOUTHEASTWARD... FINALLY ENTERING EASTERN OKLAHOMA... WHERE IT WILL
AGAIN SLOW UP. THIS WILL OPEN THE DOOR TO ALL SORTS OF
POSSIBILITIES. DUE TO THE PROXIMITY OF THE FRONT AND ASSOCIATED
POOLING OF INSTABILITY... SEVERE STORMS WILL BE POSSIBLE.

HEAVY RAIN AND WIDESPREAD FLOODING ALSO CONTINUES TO BE A MAJOR
CONCERN MONDAY AFTERNOON/EVENING INTO TUESDAY. MODEL QPF VALUES HAVE
NOT YET REACHED A CONSENSUS AS TO RAINFALL AMOUNTS OR LOCATION. FOR
THIS REASON... WILL CONTINUE TO HOLD OFF ON ISSUING A FLASH FLOOD
WATCH WITH THE EXPECTATION THAT LATER MODEL RUNS WILL PRESENT A
CLEARER PICTURE OF THE IMPENDING THREAT.

THUNDERSTORM CHANCES WILL REMAIN IN THE FORECAST FOR MOST OF THE
WEEK DUE TO MOIST LOWER LEVELS AND INTERMITTENT DISTURBANCES IN THE
FLOW ALOFT. TEMPERATURES WILL REMAIN IN THE VICINITY OF NORMAL
THROUGHOUT THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   78  65  76  52 /  50  90  70  60
FSM   81  65  78  59 /  30  60  80  80
MLC   77  67  75  59 /  30  60  70  60
BVO   77  64  74  50 /  50  90  50  50
FYV   77  63  73  57 /  30  70  80  70
BYV   78  62  72  54 /  30  60  80  80
MKO   78  63  74  56 /  40  80  80  70
MIO   79  64  73  50 /  50  80  60  50
F10   77  64  74  56 /  40  80  70  60
HHW   79  67  80  66 /  20  50  70  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 10 AM SUNDAY TO 7 PM SUNDAY FOR OKZ054-OKZ055-
     OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-OKZ063-
     OKZ064-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.

AR...NONE.
&&

SHORT TERM...18
LONG TERM....06
Hazardous weather outlook, Apr 25, 5:00 PM CDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT SAT APR 25 2009

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
436 PM CDT SAT APR 25 2009

   ...TORNADO WATCH OSAGE AND PAWNEE COUNTY UNTIL 11 PM...
      THUNDERSTORMS...SOME SEVERE...FOR THE REMAINDER OF THE WEEKEND
      INTO NEXT WEEK...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA...OSAGE AND PAWNEE COUNTIES.
ONSET...AFTER 7 PM. ENDING 1 AM.

SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA...PRIMARILY FROM INTERSTATE 44 ON NORTHWEST.
ONSET...AFTER 7 PM.

DISCUSSION...
A LINE OF THUNDERSTORMS FROM NORTHEAST KANSAS TO SOUTHWEST OKLAHOMA
FORMING NEAR A SLOW MOVING COLD FRONT MAY IMPACT AREAS NORTHWEST
OF TULSA THIS EVENING. AMPLE INSTABILITY AND SHEAR SUGGEST THAT
IF STORMS DO REACH OSAGE AND PAWNEE COUNTIES THIS EVENING THERE IS
A HEIGHTENED SEVERE THUNDERSTORM POTENTIAL WITH SUPERCELLS AND EVEN
POSSIBLE TORNADOES. THE PRIMARY TIME FRAME IS BETWEEN 7 PM AND MIDNIGHT
AS THE LOW LEVEL JET PROVIDES ADDITIONAL FORCING. THE THREAT WILL
DIMINISH AFTER MIDNIGHT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
WEDNESDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL.

EXTENDED DISCUSSION...
ACTIVE SOUTHWEST FLOW ALOFT WILL BRING A SERIES OF UPPER LEVEL
IMPULSES ACROSS THE AREA DURING THE UPCOMING WEEK. MOISTURE AND
INSTABILITY WILL REMAIN ABUNDANT ACROSS THE AREA GIVING US A
CONTINUED CHANCE OF THUNDERSTORMS. SEVERE THUNDERSTORMS WILL BE
INCREASINGLY POSSIBLE SUNDAY AFTERNOON...MAINLY ACROSS EASTERN OKLAHOMA.
THE BEST CHANCE OF RAIN WILL BE FROM LATE SUNDAY INTO MONDAY NIGHT
WHEN A COLD FRONT WILL DRIFT SLOWLY SOUTH ACROSS THE AREA. HEAVY
RAIN WILL BE THE PRIMARY THREAT...ALTHOUGH A FEW SEVERE
THUNDERSTORMS APPEAR LIKELY. ONE TO THREE INCHES OF RAIN...WITH
LOCALLY HIGHER AMOUNTS...CAN BE EXPECTED. FLASH FLOODING WILL BE THE
INITIAL PROBLEM...WITH MAINSTREAM RIVER FLOODING AT MID OR
LATE WEEK.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
EMERGENCY MANAGERS SHOULD MONITOR THE LATEST FORECAST. PERIODIC
SPOTTER ACTIVATION MAY BE NEEDED FROM SUNDAY NIGHT THROUGH MONDAY
NIGHT. PREPARATION FOR POSSIBLE FLOODING MAY ALSO BE NEEDED.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Apr 26, 1:26 AM CDT, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
126 AM CDT SUN APR 26 2009

OKZ054-260730-
OSAGE OK-
126 AM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 127 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF GRAINOLA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.

LAT...LON 3700 9650 3693 9648 3687 9675 3687 9676
      3696 9676 3699 9675 3700 9674 3700 9651
TIME...MOT...LOC 0627Z 246DEG 16KT 3690 9684
Special weather statement, Apr 26, 4:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
421 AM CDT SUN APR 26 2009

OKZ054-261015-
OSAGE OK-
421 AM CDT SUN APR 26 2009

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 AM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN OSAGE

AT 421 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES SOUTHWEST OF GRAINOLA...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...GRAINOLA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

LAT...LON 3700 9628 3697 9626 3682 9675 3696 9676
      3699 9675 3700 9674
TIME...MOT...LOC 0921Z 239DEG 26KT 3687 9684

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:40 AM CDTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 9 more15 hr

Nearby

Special Weather Statements in Oklahoma, 2009Every special weather statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.